MAUDE Adverse Event Report: NIPRO CORPORATION (ODATE) NIPRO CELLENTIA DIALYZER

NIPRO CORPORATION (ODATE) NIPRO CELLENTIA DIALYZER
Model Number DD+CT17H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Reaction (2414)
Date of Event 09/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Clinic manager reported a patient who had dialyzer reactions on unspecified dates since (b)(6) 2018.Patient's first dialysis was (b)(6) 2018.No reactions were encountered between (b)(6) 2018 and (b)(6) 2018.Patient was using the optiflux 180nre.The clinic manager first thought the reaction was due to the gloves, gloves were changed and the patient continued to have allergic reaction.Dialyzer was then changed to the optiflux 180nr, but the patient continued to have allergic reaction.The clinic manager then changed to the nipro cellentia 17h on (b)(6) 2018, the patient reportedly had a few small hives and slight itching during mid-treatment to last hour of treatment.The clinic manager confirmed that the dialyzer was flushed with normal saline solution prior to treatment, priming flushing dialyzer with 2 liter nss every treatment per physician orders and confirmed that benadryl was administered to the patient intravenously both pre-treatment and mid-treatment.The clinic manager confirmed the patient completed their treatments, and confirmed the patient's symptoms resolve after treatment is completed.Lot numbers were not recorded.Patient continues to have reaction but is improved in severity to mild, patient no longer has break out of blistering hives while using the cellentia.There have been no known changes in any products used during dialysis.Usual dialysis medications are given (iv iron, engerix, calcitriol, heparin) current medications are heparin and prn meds (zofran, tylenol, dextrose).Patient has not had any changes in medications.Dialysis order: tue/thur/sat; 4hrs treatment, bfr 450, dfr autoflow, dialysate 2.0 k, 2.5 ca, 1.0mg, 100 dextrose, sodiu, 140(meq/l), bicarb setting: 36(meq/l).
 
Event or Problem Description
Clinic manager reported a patient who had dialyzer reactions on unspecified dates since (b)(6) 2018.Patient's first dialysis was (b)(6) 2018.No reactions were encountered between (b)(6) 2018.Patient was using the optiflux 180nre.The clinic manager first thought the reaction was due to the gloves, gloves were changed and the patient continued to have allergic reaction.Dialyzer was then changed to the optiflux 180nr, but the patient continued to have allergic reaction.The clinic manager then changed to the nipro cellentia 17h on (b)(6) 2018, the patient reportedly had a few small hives and slight itching during mid-treatment to last hour of treatment.The clinic manager confirmed that the dialyzer was flushed with normal saline solution prior to treatment, priming flushing dialyzer with 2 liter nss every treatment per physician orders and confirmed that benadryl was administered to the patient intravenously both pre-treatment and mid-treatment.The clinic manager confirmed the patient completed their treatments, and confirmed the patient's symptoms resolve after treatment is completed.Lot numbers were not recorded.Patient continues to have reaction but is improved in severity to mild, patient no longer has break out of blistering hives while using the cellentia.There have been no known changes in any pruducts used during dialysis.Usual dialysis medications are given (iv iron, engerix, calcitriol, heparin) current medications are heparin and prn meds (zofran, tylenol, dextrose).Patient has not had any changes in medications.Dialysis order: tue/thur/sat; 4hrs treatment, bfr 450, dfr autoflow, dialysate 2.0 k, 2.5 ca, 1.0mg, 100 dextrose, sodiu, 140(meq/l), bicarb setting: 36(meq/l),.
 
Additional Manufacturer Narrative
Investigation report attached is on representative retained samples since the customer did not provide a lot number related to the event.

Brand Name
NIPRO CELLENTIA DIALYZER
Common Device Name
DIALYZER
Manufacturer (Section D)
NIPRO CORPORATION (ODATE)
8-7 hanuki-yachi, nilda-aza
ohdate-shi, akita, 01857 94
JA  0185794
MDR Report Key8203581
Report Number9610987-2018-00013
Device Sequence Number16212419
Product Code KDI
UDI-Device Identifier00383790004398
UDI-Public00383790004398
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDD+CT17H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR